MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number ACRO-35-450
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook triple lumen sphincterotome (tri-25m-p).Non-health care professional: investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Included in the return was 1 sealed device from the same lot.Complaint device - our evaluation of the product said to be involved confirmed the report.There was wire guide coating damage near the distal end.Wire guide coating peeled from one side of the core wire exposing bare core wire between 13.2 cm and 26.9 cm from the distal end.Wire guide coating remained intact on the other side of the core wire between 13.2 cm and 26.9 cm.A portion of frayed wire guide coating measuring approximately 14.7 cm in length was present at 13.2 cm from the distal end.No portion of the wire guide coating appeared to be missing.Sealed device - our evaluation of the sealed device could not confirm the report as it was described because the device functioned as intended.During functional testing, the wire guide lumen was flushed and advanced through a dash-acro-35-450 sphincterotome from our laboratory supply.The sphincterotome with pre-loaded wire guide was advanced inside an olympus tjf-160vf endoscope placed in a simulated biliary position.The distal end of the device was cannulated through the simulated papilla with the wire guide held in place using a wire guide locking device.A long wire exchange was performed where the sphincterotome was removed by pulling back on the catheter with the wire guide held in place.No resistance was encountered during this process.A visual examination of the wire guide showed no damage after completion of the long wire exchange.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history records for the wire guide sub assembly lot was reviewed.The wire guide subassembly device history record contained non-conformances that could potentially be related to wire guide damage.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat calibrated tip wire guide.The device was advanced to the desired position, but the user felt obvious resistance during use.The user retracted the device from the patient and found out that the surface is partially peeled off from the wire guide [coating damage].The user checked and confirmed there was no surface [coating] of the wire guide left in the patient.The user changed to another of the same device to continue and finish the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8262551
Report Number1037905-2019-00022
Device Sequence Number19194630
Product Code OCY
UDI-Device Identifier00827002342668
UDI-Public(01)00827002342668(17)211005(10)W4128326
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2021
Device Catalogue NumberACRO-35-450
Device Lot NumberW4128326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2018
Initial Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Patient Weight65